You are not currently logged in.
Access JSTOR through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
The Number of Semigroups of Order $n$
Daniel J. Kleitman, Bruce R. Rothschild and Joel H. Spencer
Proceedings of the American Mathematical Society
Vol. 55, No. 1 (Feb., 1976), pp. 227-232
Published by: American Mathematical Society
Stable URL: http://www.jstor.org/stable/2041879
Page Count: 6
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
The number of semigroups on $n$ elements is counted asymptotically for large $n$. It is shown that "almost all" semigroups on $n$ elements have the following property: The $n$ elements are split into sets $A, B$ and there is an $e \in B$ so that whenever $x, y \in A, xy \in B$, but if $x$ or $y$ is in $B, xy = e$.
Proceedings of the American Mathematical Society © 1976 American Mathematical Society